Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 105, NWS Tulsa, OK

May 30, 20124 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2012, 11:21 PM CDT for 4 counties in Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 11:21 PM CDT (04:21 UTC)
Expired
May 31, 2012, 12:15 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 11:55 PM CDTTSTM WND DMGHominy, OKTREES AND POWER LINES DOWN ON WEST SIDE OF HOMINY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 7:32 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS54 KTSA 310421
SVRTSA
OKC037-113-117-143-310515-
/O.NEW.KTSA.SV.W.0105.120531T0421Z-120531T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1121 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA
  OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1215 AM CDT

* AT 1118 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF BURBANK TO PAWNEE TO 20 MILES
  WEST OF QUAY...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  DAMAGING WIND GUSTS TO 70 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  RALSTON...BURBANK...SKEDEE...FAIRFAX...SHIDLER...MARAMEC...
  BLACKBURN...QUAY...HALLETT...JENNINGS...CLEVELAND...TERLTON...
  OILTON...OSAGE...HOMINY...DRUMRIGHT...PAWHUSKA...WESTPORT...
  SHAMROCK...WYNONA...MANNFORD...WALNUT CREEK STATE PARK...KEYSTONE
  STATE PARK...DEPEW...SAPULPA...KELLYVILLE...SLICK...BRISTOW...
  COLLINSVILLE...SKIATOOK...SPERRY...SAND SPRINGS AND TULSA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 179 AND 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

DAMAGING WINDS MAY OCCUR WELL AHEAD OF ANY RAIN OR HAIL. DO NOT WAIT
FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3640 9687 3677 9681 3679 9676 3686 9675
      3672 9626 3646 9634 3642 9580 3585 9616
      3585 9619 3581 9619 3566 9629 3580 9663
      3615 9663 3615 9682 3624 9682 3625 9693
TIME...MOT...LOC 0422Z 292DEG 36KT 3677 9677 3636 9676
          3608 9702

$$
1 follow-up statement
630 
WWUS54 KTSA 310500
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT THU MAY 31 2012

OKC037-113-117-143-310515-
/O.CON.KTSA.SV.W.0105.000000T0000Z-120531T0515Z/
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-
1200 AM CDT THU MAY 31 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN TULSA...PAWNEE...SOUTHERN OSAGE AND CREEK
COUNTIES...

AT 1155 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PAWHUSKA TO OSAGE TO QUAY...MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WESTPORT...DRUMRIGHT...SILVER CITY...WALNUT CREEK STATE PARK...
SHAMROCK...MANNFORD...KEYSTONE STATE PARK...SAPULPA...KELLYVILLE...
DEPEW...SLICK...BRISTOW...COLLINSVILLE...SKIATOOK...SPERRY...SAND
SPRINGS...GRAY AND TULSA.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 179 AND 219.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STRONG WINDS MAY OCCUR WELL AHEAD OF ANY RAIN. DO NOT WAIT FOR 
THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3650 9667 3664 9658 3678 9655 3672 9626
      3646 9634 3644 9600 3642 9600 3642 9580
      3585 9616 3585 9619 3581 9619 3566 9629
      3580 9663 3615 9663 3615 9682 3624 9682
      3629 9685
TIME...MOT...LOC 0500Z 292DEG 36KT 3663 9633 3625 9637
          3606 9663

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:02 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 30, 8:02 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT WED MAY 30 2012

...UPDATE...

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A COLD
FRONT PUSHING SOUTHWARD ACROSS KANSAS. THIS ACTIVITY IS EXPECTED
TO CONTINUE TO PUSH SOUTH WITH THE FRONT AND LOOKS TO MOVE INTO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS A LITTLE QUICKER THAN
ORIGINALLY THOUGHT. LOOKS LIKE STORMS CELLS COULD BE CROSSING THE
BORDER INTO OKLAHOMA AFTER O2Z. ESTIMATED WINDS UP TOWARDS 70 MPH
HAVE BEEN SEEN WITH THESE STORMS AS THEY ARE PUSHING THROUGH
KANSAS. DAMAGING WINDS SHOULD CONTINUE TO BE THE MAIN THREAT WITH
THESE STORMS...THOUGH A HAIL THREAT ALSO EXISTS. THE TORNADO
THREAT LOOKS TO BE DECREASING AS THESE STORMS HAVE BEEN FORMING
INTO MORE OF A BOW/MCS OVER THE PAST HOUR. EVENING UPDATE WILL BE
TO ADJUST POPS/WIND GUSTS/SKY GRIDS AS THE MCS AND COLD FRONT MOVE
THROUGH THE REGION.

UPDATE WILL BE OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  77  51  74 /  80  30   0   0
FSM   69  80  53  76 /  70  50  10   0
MLC   69  79  53  76 /  80  40  10  10
BVO   64  75  49  74 /  80  20   0  10
FYV   63  75  48  71 /  80  40  10   0
BYV   64  74  49  70 /  80  50  10   0
MKO   67  77  51  75 /  80  40  10   0
MIO   67  74  51  72 /  80  30  10   0
F10   67  77  52  74 /  80  40  10  10
HHW   70  82  56  79 /  50  30  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...20
LONG TERM....99
Hazardous weather outlook, May 30, 8:37 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT WED MAY 30 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311345-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
837 PM CDT WED MAY 30 2012

...STRONG TO SEVERE THUNDERSTORMS TO MOVE THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ALONG A COLD
FRONT PUSHING SOUTH ACROSS CENTRAL AND SOUTHERN KANSAS. THIS
ACTIVITY WILL CONTINUE TO PUSH SOUTHWARD WITH THE FRONT INTO
NORTHEAST OKLAHOMA THIS EVENING AND SPREAD ACROSS THE REST OF THE
REGION OVERNIGHT AS A COMPLEX OF THUNDERSTORMS. DAMAGING TO
DESTRUCTIVE WINDS WILL BE THE PRIMARY THREAT AS THESE STORMS MOVE
THROUGH...WITH ALSO A HAIL THREAT INCLUDED. PERIODS OF HEAVY
RAINFALL WITHIN THE THUNDERSTORM COMPLEX WILL BE POSSIBLE WHICH
COULD CREATE A POTENTIAL FOR FLASH FLOODING CONDITIONS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY MORNING AS THE
COLD FRONT CONTINUES TO PUSH THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. A LIMITED SEVERE POTENTIAL WILL BE POSSIBLE
WITH THE ACTIVITY AHEAD OF THE COLD FRONT. THE COLD FRONT SHOULD
EXIT THE REGION THURSDAY AFTERNOON AND EVENING WITH COOLER AND
DRIER AIR FILTERING INTO THE REGION IN ITS WAKE.

CHANCES FOR SHOWERS AND THUNDERSTORMS LOOK TO RETURN TO EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY NIGHT AND SATURDAY AS A
WEAK WARM FRONT TRIES TO PUSH NORTHWARD INTO THE REGION. THIS
FRONTAL BOUNDARY COULD REMAIN NEAR THE REGION SUNDAY AND MONDAY
WITH THE POTENTIAL TO RETURN SOUTHWARD AS A COLD FRONT TUESDAY.
THIS WILL ALLOW FOR SMALL CHANCES OF SHOWERS AND THUNDERSTORMS TO
CONTINUE THROUGH TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 30, 11:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CDT WED MAY 30 2012

OKZ056>058-310445-
CRAIG OK-NOWATA OK-OTTAWA OK-
1106 PM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CRAIG...NOWATA AND WESTERN OTTAWA

AT 1105 PM CDT...STRONG THUNDERSTORM OUTFLOW WINDS WERE LOCATED ALONG A
LINE EXTENDING FROM 15 MILES NORTHEAST OF SOUTH COFFEYVILLE TO 7
MILES NORTHEAST OF LENAPAH TO 7 MILES WEST OF DELAWARE...MOVING EAST
AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW
ALLUWE...AFTON...NARCISSA...VINITA...WHITE
OAK...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO
A WARNING.

LAT...LON 3672 9488 3659 9520 3661 9581 3688 9580
      3694 9581 3695 9579 3700 9578 3700 9487
TIME...MOT...LOC 0405Z 287DEG 31KT 3714 9538 3689 9547
          3676 9571
Local storm report, May 30, 11:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     TSTM WND GST     PERSHING                36.59N 96.28W
05/30/2012  E60.00 MPH       OSAGE              OK   BROADCAST MEDIA

            MEDIA ESTIMATED 60 MPH WINDS NEAR PERSHING.

1105 PM     TSTM WND GST     10 W BURBANK            36.69N 96.91W
05/30/2012  E60.00 MPH       OSAGE              OK   TRAINED SPOTTER

            SPOTTER REPORTED THUNDERSTORM WIND GUST TO 60 MPH.
            BRANCHES DOWNED BY WINDS.

1110 PM     HAIL             1 S PAWHUSKA            36.65N 96.34W
05/30/2012  E0.88 INCH       OSAGE              OK   PUBLIC

            RELAYED BY MEDIA.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:25 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee65 min
May 30, 10:06 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee24 min
May 30, 10:24 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Washington66 min
May 30, 11:06 PM CDTSpecial Weather StatementTSACraig, Nowata39 min
May 30, 11:20 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Rogers, Washington55 min
May 30, 11:44 PM CDTSpecial Weather StatementTSATulsa46 min
May 30, 11:51 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa24 min
May 31, 12:10 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers65 min
May 31, 12:13 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner and 1 more62 min
May 31, 12:20 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee40 min
May 31, 12:50 AM CDTSpecial Weather StatementTSACherokee, Delaware40 min
May 31, 1:13 AM CDTSpecial Weather StatementTSAMcIntosh, Mayes, Muskogee, Okmulgee, Rogers, Wagoner62 min
May 31, 1:17 AM CDTSpecial Weather StatementTSACraig28 min
May 31, 1:26 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa109 min
May 31, 1:47 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah, Wagoner43 min
May 31, 2:16 AM CDTSpecial Weather StatementTSAAdair, Cherokee59 min
May 31, 2:17 AM CDTSpecial Weather StatementTSADelaware58 min
May 31, 2:38 AM CDTSpecial Weather StatementTSAAdair67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.